Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The $ (\phi\sp{2n})\sb{2}$ field Hamiltonian for complex coupling constant


Authors: Lon Rosen and Barry Simon
Journal: Trans. Amer. Math. Soc. 165 (1972), 365-379
MSC: Primary 81.47
Erratum: Trans. Amer. Math. Soc. 172 (1972), 508.
MathSciNet review: 0292436
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider hamiltonians $ {H_\beta } = {H_0} + \beta {H_I}(g)$, where $ {H_0}$ is the hamiltonian of a free Bose field $ \phi (x)$ of mass $ m > 0$ in two-dimensional space-time, $ {H_I}(g) = \smallint g(x):P(\phi (x)):dx$ where $ g \geqq 0$ is a spatial cutoff and P is an arbitrary polynomial which is bounded below, and the coupling constant $ \beta $ is in the cut plane, i.e. $ \beta \ne $ negative real. We show that $ {H_\beta }$ generates a semigroup with hypercontractive properties and satisfies higher order estimates of the form $ \left\Vert {{H_0}{N^r}R_\beta ^s} \right\Vert < \infty $, where N is the number operator, $ {R_\beta } = {({H_\beta } + b)^{ - 1}}$, r a positive integer, and $ \beta $, s, and b are suitably chosen. For any $ 0 \leqq \Theta < \pi $, $ {R_\beta }$ converges in norm to $ {R_0}$ as $ \vert\beta \vert \to 0$ with $ \vert\arg \beta \vert \leqq \Theta $. Finally we discuss applications of these results and establish asymptotic series and Borel summability for various objects in the real $ \beta $ theory.


References [Enhancements On Off] (What's this?)

  • [1] James Glimm and Arthur Jaffe, A 𝜆𝜑⁴ quantum field without cutoffs. I, Phys. Rev. (2) 176 (1968), 1945–1951. MR 0247845
  • [2] -, Field theory models, Les Houches Lectures, Gordon and Breach, New York, 1971.
  • [3] G. H. Hardy, Divergent Series, Oxford, at the Clarendon Press, 1949. MR 0030620
  • [4] Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. MR 0203473
  • [5] J.-L. Lions, Espaces d’interpolation et domaines de puissances fractionnaires d’opérateurs, J. Math. Soc. Japan 14 (1962), 233–241 (French). MR 0152878
  • [6] A. McIntosh, On the comparability of $ {A^{1/2}}$ and $ {({A^ \ast })^{1/2}}$, MacQuarie University, Sydney, Australia (preprint).
  • [7] Edward Nelson, A quartic interaction in two dimensions, Mathematical Theory of Elementary Particles (Proc. Conf., Dedham, Mass., 1965) M.I.T. Press, Cambridge, Mass., 1966, pp. 69–73. MR 0210416
  • [8] Lon Rosen, A 𝜆𝜑²ⁿ field theory without cutoffs, Comm. Math. Phys. 16 (1970), 157–183. MR 0270671
  • [9] Lon Rosen, The (𝜑²ⁿ)₂ quantum field theory: higher order estimates, Comm. Pure Appl. Math. 24 (1971), 417–457. MR 0287840
  • [10] Irving Segal, Construction of non-linear local quantum processes. I, Ann. of Math. (2) 92 (1970), 462–481. MR 0272306
  • [11] Barry Simon, Borel summability of the ground-state energy in spatially cutoff (𝜑⁴)₂, Phys. Rev. Lett. 25 (1970), no. 22, 1583–1586. MR 0395601
  • [12] Barry Simon, Coupling constant analyticity for the anharmonic oscillator. (With appendix), Ann. Physics 58 (1970), 76–136. MR 0416322
  • [13] Barry Simon and Raphael Høegh-Krohn, Hypercontractive semigroups and two dimensional self-coupled Bose fields, J. Functional Analysis 9 (1972), 121–180. MR 0293451
  • [14] Elias M. Stein, Topics in harmonic analysis related to the Littlewood-Paley theory., Annals of Mathematics Studies, No. 63, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1970. MR 0252961

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 81.47

Retrieve articles in all journals with MSC: 81.47


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0292436-4
Keywords: Boson fields, polynomial interaction, hamiltonian, vacuum expectation values, coupling constant analyticity, asymptotic series, Borel summability
Article copyright: © Copyright 1972 American Mathematical Society